Structure presque tangente et connexions I
Annales de l'Institut Fourier, Volume 22 (1972) no. 1, p. 287-334

In this work, we give a new definition of non linear connections and more generally of non homogeneous connections.

In this aim, we use the natural almost tangent structure of the tangent bundle, then we find the intrinsecal differential equations that relate a connection to its spray.

We apply this formalism to the study of connections on a Finsler manifold and on a non homogeneous mechanical system: in the first case, we obtain a generalisation of the “fundamental theorem of riemannian geometry”; in the second one, we prove the existence of a connection whose geodesics are solutions of Lagrange’s equations which preserves the “principal energy” by parallel translation.

On donne une nouvelle définition des connexions non linéaires et, plus généralement des connexions non homogènes, en faisant intervenir la structure presque tangente naturelle du fibré tangent.

Ceci permet d’établir intrinsèquement les équations différentielles qui lient une connexion à sa gerbe.

Ce formalisme est ensuite appliqué à l’étude des connexions sur une variété finslérienne et sur un système mécanique : on obtient dans le cas finslérien une généralisation du “théorème fondamental de la géométrie riemannienne” ; dans le cas d’un système mécanique, on établit l’existence d’une connexion conservant “l’énergie principale” par transport parallèle et dont les géodésiques sont solutions des équations de Lagrange.

@article{AIF_1972__22_1_287_0,
     author = {Grifone, Joseph},
     title = {Structure presque tangente et connexions I},
     journal = {Annales de l'Institut Fourier},
     publisher = {Imprimerie Louis-Jean},
     address = {Gap},
     volume = {22},
     number = {1},
     year = {1972},
     pages = {287-334},
     doi = {10.5802/aif.407},
     zbl = {0237.53028},
     mrnumber = {49 \#1409},
     language = {fr},
     url = {http://www.numdam.org/item/AIF_1972__22_1_287_0}
}
Grifone, Joseph. Structure presque tangente et connexions I. Annales de l'Institut Fourier, Volume 22 (1972) no. 1, pp. 287-334. doi : 10.5802/aif.407. http://www.numdam.org/item/AIF_1972__22_1_287_0/

[1] Ambrose-Palais-Singer, Sprays-Anais. Acad., Brasileira Ciencia, 32, (1960), 163-170. | Zbl 0097.37904

[2] W. Barthel, Nichtlineare Zusammenhänge und deren Holonomien-gruppen, J. Reine Angew. Math., 212, (1963), 120-149. | MR 26 #6898 | Zbl 0115.39704

[3] M. Berger, Lectures on geodesics in riemannian geometry, Tata Institute, Bombay 1965. | MR 35 #6100 | Zbl 0165.55601

[4] R.S. Clark et M.R. Bruckheimer, Comptes rendus (251), A. (1960), p. 627. | Zbl 0094.35003

[5] P. Dazord, Propriétés globales des géodésiques des espaces de Finsler, Thèse (575), Publ. Dep. Math., Lyon (1969), chap. I, 5-38 et chap. II, 55-61.

[6] P. Dombrowski, On the geometry of the tangent bundle, J. Reine Angew. Math., (210), (1962), 73-88. | MR 25 #4463 | Zbl 0105.16002

[7] A. Frölicher and A. Nijenhuis, Theory of vector-valued differential forms, Proc. Kon. Ned. Akad. A, 59, (1956), 338-359. | Zbl 0079.37502

[8] C. Godbillon, Géométrie différentiable et mécanique analytique, Hermann, Paris 1969. | Zbl 0174.24602

[9] J. Grifone, Comptes rendus (270), A. (1970), 714-717. | Zbl 0187.19305

[10] J. Grifone, Comptes rendus (272), A. (1971), 1 510-1 513.

[11] A. Kandatu, Tangent bundle of a manifold with a nonlinear connection, Kodai Math. Sem. Rep. 18, (1966), 250-270. | MR 34 #6680 | Zbl 0152.20404

[12] J. Klein, Espaces variationnels et mécanique, Thèse, Ann. Inst. Fourier, Grenoble, 12, (1962), 1-124. | Numdam | MR 35 #6111 | Zbl 0281.49026

[13] J. Klein, Les systèmes dynamiques abstraits, Ann. Inst. Fourier, Grenoble, 13,2 (1963), 191-202. | Numdam | MR 29 #6136 | Zbl 0126.40104

[14] J. Klein et A. Voutier, Formes extérieures génératrices de sprays, Ann. Inst. Fourier, Grenoble, 18,2 (1968), 241-260. | Numdam | MR 40 #863 | Zbl 0181.49902

[15] J.L. Koszul, Lectures on fiber bundles and differential geometry, Tata Inst. Bombay. | Zbl 0244.53026

[16] M. Rund, The differential geometry of Finsler spaces, Springer, Berlin (1959). | Zbl 0087.36604